Alert archive / Maine / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 71, NWS Gray, ME

July 18, 2016Somerset County, Waldo County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2016, 8:43 PM EDT for Somerset County, Waldo County, Maine. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 8:43 PM EDT (00:43 UTC)
Expired
Jul 18, 2016, 9:11 PM EDT
In force
28 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Somerset County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 125 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:46 PM EDTTSTM WND DMGThorndike, METREES DOWN.
Jul 18, 9:00 PM EDTTSTM WND DMGJackson, METREES DOWN.
Jul 18, 9:05 PM EDTTSTM WND DMG1 Nw Swan Lake State Pa, METREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

119 
WUUS51 KGYX 190043
SVRGYX
MEC025-027-190145-
/O.NEW.KGYX.SV.W.0071.160719T0043Z-160719T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
843 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALDO COUNTY IN SOUTH CENTRAL MAINE...
  SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...

* UNTIL 945 PM EDT

* AT 842 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNITY...OR
  NEAR THORNDIKE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BELFAST...BUCKSPORT...SEARSPORT...THORNDIKE...CLINTON...CASTINE...
  VERONA ISLAND...UNITY...WINTERPORT...PROSPECT...STOCKTON SPRINGS...
  PENOBSCOT TOWNSHIP...KNOX...ALBION...DIXMONT...BURNHAM...
  FRANKFORT...BROOKS...BROOKSVILLE AND FREEDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4446 6879 4445 6873 4444 6880 4444 6873
      4437 6876 4448 6939 4454 6937 4455 6942
      4472 6938 4471 6920 4464 6918 4469 6882
      4462 6884 4454 6876 4447 6879 4446 6872
TIME...MOT...LOC 0042Z 277DEG 22KT 4458 6933 

HAIL...1.00IN
WIND...60MPH
 
$$

KIMBLE
3 follow-up statements
981 
WWUS51 KGYX 190050
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
850 PM EDT MON JUL 18 2016

MEC025-190059-
/O.CAN.KGYX.SV.W.0071.000000T0000Z-160719T0145Z/
SOMERSET ME-
850 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SOMERSET COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4443 6882 4440 6882 4444 6873 4439 6878
      4437 6876 4448 6939 4449 6939 4466 6929
      4467 6919 4464 6918 4469 6882 4462 6884
      4454 6876 4453 6876 4454 6877 4454 6880
      4450 6877 4447 6879 4446 6873
TIME...MOT...LOC 0049Z 277DEG 25KT 4457 6921 

$$

MEC027-190145-
/O.CON.KGYX.SV.W.0071.000000T0000Z-160719T0145Z/
WALDO ME-
850 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL WALDO COUNTY...

AT 849 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THORNDIKE...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BELFAST...BUCKSPORT...SEARSPORT...THORNDIKE...CASTINE...
VERONA ISLAND...WINTERPORT...PROSPECT...STOCKTON SPRINGS...UNITY...
PENOBSCOT TOWNSHIP...KNOX...FRANKFORT...BROOKS...BROOKSVILLE...
FREEDOM...JACKSON...WALDO...TROY AND MORRILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4443 6882 4440 6882 4444 6873 4439 6878
      4437 6876 4448 6939 4449 6939 4466 6929
      4467 6919 4464 6918 4469 6882 4462 6884
      4454 6876 4453 6876 4454 6877 4454 6880
      4450 6877 4447 6879 4446 6873
TIME...MOT...LOC 0049Z 277DEG 25KT 4457 6921 

HAIL...1.00IN
WIND...60MPH
 
$$

KIMBLE
753 
WWUS51 KGYX 190102
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
902 PM EDT MON JUL 18 2016

MEC027-190145-
/O.CON.KGYX.SV.W.0071.000000T0000Z-160719T0145Z/
WALDO ME-
902 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN WALDO COUNTY...

AT 902 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
PROSPECT...OR 10 MILES NORTHWEST OF SEARSPORT...MOVING EAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BELFAST...BUCKSPORT...SEARSPORT...THORNDIKE...VERONA ISLAND...
WINTERPORT...PROSPECT...STOCKTON SPRINGS...KNOX...FRANKFORT...
BROOKS...JACKSON...WALDO...VERONA...SWANVILLE...MONROE...
MORRILL AND MONTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4455 6877 4454 6880 4451 6878 4450 6877
      4447 6879 4441 6891 4448 6925 4464 6918
      4469 6882 4453 6876
TIME...MOT...LOC 0102Z 274DEG 27KT 4457 6906 

HAIL...<.75IN
WIND...60MPH
 
$$

KIMBLE
733 
WWUS51 KGYX 190111
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
911 PM EDT MON JUL 18 2016

MEC027-190121-
/O.CAN.KGYX.SV.W.0071.000000T0000Z-160719T0145Z/
WALDO ME-
911 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WALDO COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GRAY MAINE.

LAT...LON 4455 6877 4454 6880 4451 6878 4450 6877
      4447 6879 4441 6891 4448 6925 4464 6918
      4469 6882 4453 6876
TIME...MOT...LOC 0109Z 277DEG 22KT 4456 6898 

$$

KIMBLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:58 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 18, 7:58 PM EDT, 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
758 PM EDT MON JUL 18 2016

.SYNOPSIS...
A cold front will push offshore overnight. High pressure will
build in from the west Tuesday and will settle offshore south of
New England on Wednesday. High pressure will hold south of New
England on Thursday. A cold front will cross the region late
Friday or early Saturday. A narrow ridge of high pressure will
build over the region on Sunday.

&&

.NEAR TERM /THROUGH TUESDAY/...
754pm Update: In coordination with SPC...will allow severe
thunderstorm watch expire at 8pm...with about one more hour of
possible damaging wind gusts possible.

Previous below....
Severe weather event on-going at this time across the region with
several severe thunderstorm and tornado warnings already issued.
Expect this activity to continue into the early evening hours as
as strong shear and capes of 1500 to 2500 prevail across much of
the forecast area. Severe thunderstorm watch remains in effect
through 800 pm.

Thunderstorms will gradually lose their punch as heating subsides
later this evening but expect showers and some thunderstorms to
continue through the evening hours...especially in southern and
coastal zones. This activity should be pretty much offshore by midnight
as the front pushes east. Low temps overnight will range through
the 50s in the north and lower to mid 60s in the south.

&&

.SHORT TERM /TUESDAY NIGHT/...
High pressure builds in from the west on Tuesday. Cooler and drier
air will be ushered in on gusty northwest winds. Expect a mix of
sun and clouds in the mountains and mostly sunny skies elsewhere.
Highs will range from the mid 60s to mid 70s north and mid 70s to
lower 80s south.

Mostly clear skies and diminishing winds Tuesday night will set
the stage for some chilly overnight lows. Expect temps to bottom
out in the lower to mid 40s in cooler mountain valley in the north
and in the upper 40s to mid 50s south.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Models are indicating wonderful weather for Wednesday and Thursday
with low humidity and near seasonable temperatures. By Friday the
hot and humid air returns with highs in the lower 90s and dew
points climbing back into the mid to upper 60s with temperature
regime continuing through the weekend. A series of short waves
will be moving through starting Friday with shower and
thunderstorms occurring especially Friday afternoon into early
Saturday. shower will develop again each afternoon as there will
be several frontal boundaries around. Difficult to time these
boundaries but it does not look like the weekend will be
completely dry.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Short Term...VFR tonight with areas of MVFR ceilings/vsby in
scattered thunderstorms this evening. VFR Tuesday and Tuesday
night.

Long Term...expect VFR Wednesday and Thursday. MVFR/IFR likely in
showers and thunderstorms Friday afternoon through Saturday
morning.

&&

.MARINE...
Short Term...No flags.

Long Term...SCA winds and seas possible Thursday afternoon through
Saturday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM UPDATE...ARNOTT
Hazardous weather outlook, Jul 18, 8:00 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
800 PM EDT MON JUL 18 2016

MEZ007>009-012>014-018>028-NHZ001>015-200000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH-
800 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 9PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES WILL REACH THE LOWER AND MID 90S FRIDAY THROUGH
SUNDAY ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-200000-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
800 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ARNOTT

In the hours before

Local storm report, Jul 18, 6:42 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
642 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             TEMPLE                  44.69N  70.23W
07/18/2016  M1.00 INCH       FRANKLIN           ME   TRAINED SPOTTER

&&

EVENT NUMBER GYX1602141

TFH
Local storm report, Jul 18, 6:44 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
644 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             TEMPLE                  44.69N  70.23W
07/18/2016  M1.00 INCH       FRANKLIN           ME   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER GYX1602141

KIMBLE
Local storm report, Jul 18, 6:55 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
655 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     3 ENE WHITE LAKE STATE  43.86N  71.17W
07/18/2016                   CARROLL            NH   PUBLIC

            NUMEROUS TREES DOWN AROUND SILVER LAKE IN MADISON.

&&

EVENT NUMBER GYX1602142

JENSENIUS
Local storm report, Jul 18, 7:21 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     PIERMONT                43.97N  72.08W
07/18/2016                   GRAFTON            NH   LAW ENFORCEMENT

            MULTIPLE REPORTS OF DOWNED TREES.

&&

EVENT NUMBER GYX1602143

ARNOTT
Special weather statement, Jul 18, 7:28 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
728 PM EDT MON JUL 18 2016

MEZ012-018-019-NHZ003>006-009-190000-
INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-INTERIOR YORK ME-
SOUTHERN CARROLL NH-NORTHERN CARROLL NH-SOUTHERN GRAFTON NH-
NORTHERN GRAFTON NH-BELKNAP NH-
728 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR CUMBERLAND COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE
  INTERIOR YORK COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 800 PM EDT

* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
  FRYEBURG TO NEAR TAMWORTH TO NEAR PLYMOUTH...MOVING TO THE EAST AT
  40 MPH.

* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PLYMOUTH...
  OSSIPEE...
  NAPLES...
  BRIDGTON...
  AND MOULTONBOROUGH.

LAT...LON 4379 7194 4395 7153 4421 7103 4409 7045
      4406 7048 4402 7047 4399 7041 4400 7039
      4399 7036 4372 7077 4351 7133
TIME...MOT...LOC 2325Z 290DEG 36KT 4412 7100 4388 7134 4374 7173

ARNOTT
Local storm report, Jul 18, 7:38 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
738 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     LONDONDERRY             42.87N  71.37W
07/18/2016                   ROCKINGHAM         NH   DEPT OF HIGHWAYS

            TREES AND WIRES DOWN AT ON-RAMP OF EXIT 5... I-93

&&

EVENT NUMBER GYX1602144

JENSENIUS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:26 PM EDTSpecial Weather StatementGYXOxford34 min

Nearby

Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.